Skip to Content

Dr replacing my Wellbutrin SR with two new meds: Buspar and Zoloft. Does this make sense?

Responses (1)

readytoheal 8 Sep 2010

Wellbutrin is prescribed to help relieve major depression. Symptoms include a severely depressed mood (for 2 weeks or more) and loss of interest or pleasure in usual activities accompanied by sleep and appetite disturbances, agitation or lack of energy, feelings of guilt or worthlessness, decreased sex drive, inability to concentrate, and sometimes, suicidal thoughts or behavior. Wellbutrin is thought to work by altering levels of the brain chemicals norepinephrine and dopamine.

On the other hand, Zoloft is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Zoloft affects chemicals in the brain that may become unbalanced and cause depression, panic, anxiety, or obsessive-compulsive symptoms.

Buspar is an anti-anxiety medicine that affects chemicals in your brain that may become unbalanced and cause anxiety.

Therefore, it makes sense that your doctor would prescribe you the dual pills as opposed to Wellbutrin only. I have had this same situation and my brain responded better to the SSRI or the seratonin in the Zoloft and the Buspar for the anxiety. I realixe that Zoloft is said to relieve anxiety, however, for me it did not. The combination of Zoloft and Buspar relieved my anxiety and depression very well. Your doctor may very well have switched you due to the fact that your levels of dopamine and norepinephrine were not the base issue. It is my opinion, since I had the same situation, that your brain needs an SSRI instead and the Buspar for any anxiety you are feeling. The Buspar, as well as the Zoloft take time to take effect, so give it time.

You do not list your symptoms or need for an such medications, so this is my best answer. I've been through it too, so you are not alone. It worked well for me. Give it time. If it does not seem effective, get with your doctor again.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions